MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367977
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k)#: one additional code applies; k230855.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 5 of 8: it was reported that while using bd vacutainer® sst¿ blood collection tubes, the customer received erroneous results for sodium and other unnamed chemistry assays.The sample was retested multiple times and continued to give higher values.The patient was sent to the emergency room.Upon recollection and retesting the results were normal.The initial results were amended.There were no health impact or consequences reported.
 
Event or Problem Description
Report 5 of 8 it was reported that while using bd vacutainer® sst¿ blood collection tubes, the customer received erroneous results for sodium and other unnamed chemistry assays.The sample was retested multiple times and continued to give higher values.The patient was sent to the emergency room.Upon recollection and retesting the results were normal.The initial results were amended.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes h.3 device eval by manufacturer? yes d9: returned to manufacturer on: 26-mar-2025 investigation summary bd received one photo and 196 samples for investigation.After analysis, the reported defect was not detected in the customer photo.Out of the 196 customer samples, 30 underwent visual inspection for additive defects, and none failed.Additionally, 30 retained samples were visually inspected for visual defects, and none of these samples failed.Further clinical testing could not be conducted as the tubes were expired at the time of review.Clinical evaluation couldn't be conducted on expired tubes.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: erroneous results -potassium.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® SST¿
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21179346
Report Number1024879-2025-00020
Device Sequence Number4300899
Product Code JKA
UDI-Device Identifier30382903679776
UDI-Public(01)30382903679776(11)240502(17)250228(10)4123524
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number367977
Device Lot Number4123524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown